The present study of icterus which develops during antisyphilitic treatment was inspired by the following circumstance: A patient who had completed twelve injections of arsphenamin at our hands in September, 1917, returned for observation in July, 1918, with a history of having been severely jaundiced in May, about nine months after his last arsphenamin injection. He volunteered the statement that his jaundice had been associated with a severe attack of multiple arthritis which came on following a cold, and that his brother had had an even more severe attack of arthritis with jaundice at the same time. The brother had never had syphilis and had never been treated for it. Circumstances in other cases suggesting an acute infection and sporadic cases of catarrhal jaundice which have also come under our observation (one occurred in a member of our staff), have further aroused our interest.
Moreover, in the recent American and
STOKES JH, RUEDEMANN R. EPIDEMIC INFECTIOUS JAUNDICE AND ITS RELATION TO THE THERAPY OF SYPHILIS. Arch Intern Med (Chic). 1920;26(5):521-543. doi:10.1001/archinte.1920.00100050014002